Texas, 2015Hail and Damaging Wind in Texas, April 13, 2015
April 13, 2015 · NWS CRP · 6 events in 3 counties and zones
The upper level low moved into West Texas by the evening hours on April 13th. But an upper level jet streak moved out of northern Mexico into South Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The upper level low moved into West Texas by the evening hours on April 13th. But an upper level jet streak moved out of northern Mexico into South Texas. An very unstable air mass developed by the afternoon of April 13th. Thunderstorms developed over the northern Coastal Bend near a weak boundary. With increased shear in the atmosphere with the upper level jet streak, one of the storms increased in strength to become a supercell. This supercell moved east from near Lake Corpus Christi to south of Refugio. Large hail occurred with this storm during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 13, 5:37 PM CST, 41 minutes earlier.
Area forecast discussion, Apr 13, 5:37 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
637 PM CDT MON APR 13 2015
.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS.
&&
.AVIATION...ISOL/SCT CONVECTION ACROSS THE NORTHERN COASTAL PLAINS
IS EXPECTED TO DIMINISH AFTER SUNSET. HOWEVER...ADDITIONAL SHOWERS
ARE POSSIBLE TOWARD TUE MORNING WITH CHANCES FOR TSRA'S
INCREASING THROUGH TUE AFTERNOON...ESPECIALLY THE EAST HALF OF THE
AREA...IN RESPONSE TO A WEAK BDRY SLOWLY MOVG INTO S TX. CURRENT VFR
CIGS ARE EXPECTED TO LOWER TO MVFR THIS EVENING AND IFR OVERNIGHT.
ALSO MAY SEE SOME PATCHY FOG RESULTING IN MVFR...POSSIBLY
IFR...VSBYS TOWARD TUE MORNING. MVFR CIGS ARE EXPECTED TO PREVAIL
THROUGH MUCH OF THE DAY TUE...ALONG WITH SCT SHRA/TSRA RESULTING
IF BRIEF IFR CONDITIONS AT TIMES.
&&
.PREV DISCUSSION... /ISSUED 411 PM CDT MON APR 13 2015/
SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...AN UPPER LEVEL
LOW/TROUGH TO THE WEST/INSTABILITY/MOISTURE SUFFICIENT FOR
CONVECTIVE ACTIVITY THIS AFTN/EVENING. WATER VAPOR IMAGERY DEPICTS
SIGNIFICANT MID LEVEL DRYING WHICH CAN RETARD CONVECTIVE
INITIATION/UPDRAFT STRENGTH. YET...MID LEVEL DRYING AND STG 0-6KM
VERTICAL SHEAR COULD GENERATE STG SFC WIND GUSTS/STG
UPDRAFTS...RESPECTIVELY. (APPARENT SUPERCELL CURRENTLY JUST SOUTH
OF WEBB COUNTY.) YET KEEP FCST OF 20/30 POPS FOR THIS EVENING
GIVEN THE LIKELY AREAL COVERAGE. TUESDAY...A FRONTAL BOUNDARY (IN
RESPONSE TO AN UPPER SYSTEM MOVG ACRS THE PLAINS) IS EXPECTED TO
ENTER THE CWA TUESDAY. THE FOREGOING UPPER LOW WL LIFT NEWD YET
SYNOPTIC SCALE ASCENT EXPECTED TO CONTINUE OVER THE CWA/MSA.
FURTHER ASCENT OVER THE CWA/MSA DUE TO AN UPPER JET APPROACHING
FROM NRN MEXICO. THE COMBINATION OF THE FRONT AND UPPER FORCING
SHOULD GENERATE SCATTERED/NUMEROUS CONVECTION TUESDAY...
ESPECIALLY OVER THE COASTAL BEND/VICTORIA CROSSROADS. LOCALLY-
HEAVY RAINFALL/ISOLD FLOODING MAY OCCUR.
LONG TERM (WEDNESDAY THROUGH MONDAY)...PWAT VALUES WILL BE SLIGHTLY
LOWER ON WEDNESDAY...BUT STILL WELL ABOVE AVERAGE (1.3-1.5 INCHES).
THE NEXT POTENT UPPER LOW WILL BE DIGGING SOUTH OVER THE WESTERN
CONUS ON WEDNESDAY...WITH A STRONG UPPER JET STREAK NOSING IN OVER
THE REGION. SEVERAL ROUNDS OF SHORTWAVES WILL EJECT OUT FROM AROUND
THE STRONG CLOSED LOW THROUGH THE WEEK. PWAT VALUES WILL ALSO CLIMB
TO NEAR MAX VALUES ON THURSDAY. GIVEN ALL THESE FACTORS...EXPECT
INCREASING SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE LONG TERM.
ANTICIPATE THURSDAY COULD BRING HIGHER RAINFALL AMOUNTS TO THE
REGION WITH SUCH ELEVATED MOISTURE ACROSS THE REGION. FRIDAY THROUGH
THE END OF THE EXTENDED...SOLUTIONS CONTINUE TO VARY IN HANDLING
THE END OF THE WEEKEND. GFS SENDS A COLD FRONT THROUGH THE REGION
FRIDAY NIGHT/SATURDAY...ENDING RAIN CHANCES AS MUCH DRIER AIR FILLS
INTO THE AREA. THE ECMWF IS SLOWER IN THE PROGRESSION OF THE UPPER
LOW...AND KEEPS ELEVATED MOISTURE AND HIGHER RAIN CHANCES THROUGH
THE WEEKEND...WITH NO FRONT MOVING THROUGH THE REGION. AT THIS TIME
LEANING CLOSER TO THE GFS AS IT HAS BEEN SLIGHTLY MORE CONSISTENT IN
MOVING THE FRONT THROUGH THE REGION...BUT DID COMPROMISE
SOMEWHAT...KEEPING SOME MENTIONABLE POPS IN THROUGH SATURDAY.
NEAR NORMAL HIGHS AND SLIGHTLY WARMER LOWS WILL PERSIST THROUGH MUCH
OF THE WEEK. TEMPERATURES DROP BY A FEW DEGREES BEHIND THE WEAK COLD
FRONT DURING THE END OF THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 69 80 67 82 70 / 30 60 30 40 20
VICTORIA 68 80 65 81 66 / 30 50 30 40 30
LAREDO 67 84 66 87 70 / 30 40 20 20 20
ALICE 68 82 66 85 68 / 30 50 30 30 20
ROCKPORT 70 77 68 79 71 / 20 60 30 40 30
COTULLA 65 82 63 85 67 / 20 30 20 20 20
KINGSVILLE 69 82 67 84 70 / 30 60 30 40 20
NAVY CORPUS 70 77 68 78 71 / 20 60 30 40 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TE/81...AVIATION
Hazardous weather outlook, Apr 13, 4:18 AM CST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
518 AM CDT MON APR 13 2015
GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
518 AM CDT MON APR 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MOST OF
SOUTH TEXAS THIS AFTERNOON AND EVENING...MAINLY OVER THE INLAND
COUNTIES. A MARGINAL RISK FOR SEVERE THUNDERSTORMS IS OVER THE
COASTAL COUNTIES. ANY SEVERE THUNDERSTORMS WHICH OCCUR WILL BE
MORE ISOLATED TODAY AND THIS EVENING THAN SUNDAY NIGHT...WITH THE
MAIN CONCERN BEING LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN IN THE FORECAST
TUESDAY THROUGH FRIDAY. AT THIS TIME...THE PROBABILITY AND/OR
PREDICTABILITY FOR SEVERE WEATHER IS LOW. HOWEVER...CONTINUED
RAINFALL THROUGH THE END OF THE WEEK COULD RESULT IN A CHANCE FOR
SATURATED SOILS AND AN INCREASED POTENTIAL FOR AT LEAST SOME
ISOLATED FLOODING BY THE END OF THE WORK WEEK. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GW/CB
In the hours before
Special weather statement, Apr 13, 3:57 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
457 PM CDT MON APR 13 2015
TXZ231>233-132230-
GOLIAD-BEE-LIVE OAK-
457 PM CDT MON APR 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GOLIAD...CENTRAL
BEE AND CENTRAL LIVE OAK COUNTIES...
AT 455 PM CDT...A STRONG THUNDERSTORM WAS NEAR RIVER CREEK ACRES...OR
9 MILES EAST OF GEORGE WEST...MOVING NORTHEAST AT 20 MPH.
WINDS AROUND 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BEEVILLE...BERCLAIR...RIVER CREEK ACRES...TULETA...PETTUS...
MINERAL...NORMANNA AND KARON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2839 9746 2824 9803 2837 9813 2870 9774
TIME...MOT...LOC 2155Z 241DEG 16KT 2837 9797
TB
Special weather statement, Apr 13, 4:52 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 PM CDT MON APR 13 2015
TXZ231>234-132315-
GOLIAD-BEE-LIVE OAK-VICTORIA-
552 PM CDT MON APR 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
VICTORIA...GOLIAD...NORTHWESTERN BEE AND CENTRAL LIVE OAK COUNTIES...
AT 551 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GOLIAD TO NEAR OAKVILLE...AND MOVING NORTHEAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BEEVILLE...GOLIAD...FANNIN...BERCLAIR...OAKVILLE...TULETA...RAY
POINT...TULSITA...COLETO CREEK PARK...NORMANNA...NURSERY...KARON...
CHARCO...SCHROEDER...FORDTRAN...ANDER...PETTUS...MINERAL...WESER AND
WEESATCHE.
LAT...LON 2910 9698 2848 9728 2839 9819 2871 9794
2867 9778 2892 9742 2887 9730
TIME...MOT...LOC 2251Z 241DEG 22KT 2866 9741 2843 9806
TBSpecial weather statement, Apr 13, 4:56 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 PM CDT MON APR 13 2015
TXZ230-231-240-132330-
MCMULLEN-DUVAL-LIVE OAK-
556 PM CDT MON APR 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCMULLEN...
SOUTHWESTERN LIVE OAK AND NORTHEASTERN DUVAL COUNTIES...
AT 556 PM CDT...A STRONG THUNDERSTORM WAS NEAR CLEGG...OR 20 MILES
NORTHEAST OF FREER...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LOMA ALTA...CLEGG AND ANNAROSE.
LAT...LON 2812 9805 2806 9818 2806 9823 2803 9824
2796 9838 2816 9857 2839 9829
TIME...MOT...LOC 2256Z 241DEG 22KT 2808 9836
TBSpecial weather statement, Apr 13, 5:43 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 PM CDT MON APR 13 2015
TXZ233-234-140015-
GOLIAD-VICTORIA-
643 PM CDT MON APR 13 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES...
AT 643 PM CDT...A STRONG THUNDERSTORM WAS OVER SCHROEDER...OR 12
MILES WEST OF VICTORIA...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...VICTORIA DETAR HOSPITAL NORTH...SALEM...COLETO CREEK
PARK...OAK VILLAGE...INEZ...NURSERY...VICTORIA MALL...VICTORIA
REGIONAL AIRPORT...DOWNTOWN VICTORIA...VICTORIA RIVERSIDE PARK...
SCHROEDER...FORDTRAN...TELFERNER...VICTORIA COLONY CREEK COUNTRY
CLUB...VICTORIA COLLEGE...MISSION VALLEY AND SAXET LAKES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2906 9694 2902 9683 2892 9679 2889 9673
2887 9673 2868 9720 2884 9732 2898 9715
2910 9698
TIME...MOT...LOC 2343Z 244DEG 14KT 2880 9719
TBSpecial weather statement, Apr 13, 6:07 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
707 PM CDT MON APR 13 2015
TXZ231-232-140045-
BEE-LIVE OAK-
707 PM CDT MON APR 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BEE AND
SOUTHEASTERN LIVE OAK COUNTIES...
AT 707 PM CDT...A STRONG THUNDERSTORM WAS NEAR DINERO...OR 11 MILES
SOUTHEAST OF GEORGE WEST...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BEEVILLE...MOUNT LUCAS...RIVER CREEK ACRES...ARGENTA...DINERO AND
TYNAN.
LAT...LON 2818 9767 2816 9775 2818 9782 2814 9787
2811 9801 2828 9809 2843 9778
TIME...MOT...LOC 0007Z 249DEG 16KT 2823 9798
TEThunderstorm Wind, Live Oak
- When
- April 13, 6:18 PM CST
- Where
- Live Oak County, 2.92 mi E of Swinney
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 28.229, -97.882
Spotter reported three large trees blown down.
Hail, Live Oak
- When
- April 13, 6:26 PM CST
- Where
- Live Oak County, 1.96 mi ENE of Swinney
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.236, -97.898
Quarter sized hail was reported east of Dinero.
Hail, Bee
- When
- April 13, 6:27 PM CST
- Where
- Bee County, 3.12 mi WSW of Papalote
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 28.160, -97.650
Spotter reported quarter sized hail 5 miles east of Tynan.
Hail, Refugio
- When
- April 13, 8:01 PM CST
- Where
- Refugio County, 0.61 mi W of Cranell to 0.3 mi NE of Cranell
- Measured
- 2.5 in hail
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 28.170, -97.410
Spotters reported tennis ball sized hail near Highway 77 south of Woodsboro.
Hail, Refugio
- When
- April 13, 8:15 PM CST
- Where
- Refugio County, 0.61 mi E of Bonnie View
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.170, -97.290
Spotter reported nickel sized hail.
Hail, Refugio
- When
- April 13, 8:20 PM CST to 8:23 PM CST
- Where
- Refugio County, Bonnie View to 0.37 mi SSE of Bonnie View
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 28.170, -97.300
Television station relayed a report of golf ball sized hail in the community of Bonnie View.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, April 13, 2015$100,000 · EF2 · 1 event
- Flash Flooding and Hail in Texas, April 13 to 14, 2015$572,000 · 1 in hail · 16 events
- Strong Wind in California, April 13 to 14, 2015$1.0 million · 1 event
- Tornadoes in Mississippi, April 13, 2015$28,000 · EF1 · 3 events
- Wildfire in Wisconsin, April 13, 20151 injured · $57,000 · 1 event
- Flash Flooding in Oklahoma, April 13, 2015$25,000 · 9 events
- Damaging Winds and Lightning Strike in Florida, April 13, 20152 injured · $5,000 · 3 events
- Flash Flooding and Hail in Texas, April 13, 2015$7,000 · 1.25 in hail · 11 events
- Hail in Texas, April 13, 20151.75 in hail · 8 events
- Flash Flooding in Texas, April 13, 2015$2,000 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 13, 20155 events
- Flash Flooding in Arkansas, April 13, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569654, 569664, 569655, 569656, 569657, 569658.